zbMATH — the first resource for mathematics

Models of superstable Horn theories. (English. Russian original) Zbl 0597.03017
Algebra Logic 24, 171-210 (1985); translation from Algebra Logika 24, No. 3, 278-326 (1985).
The main aim of this paper is the development of a structural theory for models of complete Horn theories with non-maximal spectra. A termal lemma, proved in the paper, permits to prove the existence of a prime model over any independent set of models of a complete Horn theory with non-maximal spectrum. It is proved that any model may be decomposed into submodels of smaller depths. This gives the possibility to characterize models of Horn theories with non-maximal spectra. Lower and upper bounds of the spectra of complete Horn theories are found. This gives a proximate characterization of the spectrum of a complete Horn theory if its depth is 1 or \(>\omega\).
Reviewer: S.R.Kogalovskij

03C45 Classification theory, stability and related concepts in model theory
03C35 Categoricity and completeness of theories
Full Text: DOI
[1] E. A. Palyutin, ”A description of categorical quasivarieties,” Algebra Logika,14, No. 2, 145–185 (1975). · Zbl 0319.08004
[2] E. A. Palyutin, ”On categorical positive Horn theories,” Algebra Logika,18, No. 1, 47–72 (1979). · Zbl 0448.03017
[3] E. A. Palyutin, ”Categorical Horn classes. 1,” Algebra Logika,19, No. 5, 582–614 (1980).
[4] E. A. Palyutin, ”Spectra and structure of models of complete theories,” in: Manual in Mathematical Logic, 1. Model Theory [in Russian], Nauka, Moscow (1982), pp. 320–387.
[5] S. Burris and H. P. Sankappanavar, A Course in Universal Algebra, Springer-Verlag (1980).
[6] J. Saffe, Einige Ergebniss über die Anzahl abzählbarer Modelle superstabiler Theorien, Dissertation, Universität Hannover (1981).
[7] J. Saffe, ”A superstable theory with the dimensional order property has many models,” in: Proc. Herbrand Symposium, Logic Colloquium, Vol. 81, North-Holland, Amsterdam (1978). · Zbl 0499.03014
[8] J. Saffe, ”The number of uncountable models of \(\omega\)-stable theories,” Ann. Pure Appl. Logic,24, 231–261 (1983). · Zbl 0518.03010 · doi:10.1016/0168-0072(83)90007-6
[9] S. Shelah, Classification Theory and the Number of Nonisomorphic Models, North-Holland, Amsterdam (1978). · Zbl 0388.03009
[10] S. Shelah, ”The spectrum problem I: \(\omega\)-saturated models, the main gap,” Israel J. Math.,43, No. 4, 324–356 (1982). · Zbl 0532.03013 · doi:10.1007/BF02761237
[11] S. Shelah, ”The spectrum problem II: totally transcendental and infinite depth,” Israel J. Math.,43, No. 4, 357–364 (1982). · Zbl 0532.03014 · doi:10.1007/BF02761238
[12] B. Jonsson and P. Olin, ”Almost direct products and saturation,” Comp. Math.,20, 125–132 (1968). · Zbl 0155.03501
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.